Alert archive / Missouri / River Flood Warnings in 2007
River Flood Warning 39, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Aug 20, 2007, 12:28 PM CDT for Jasper County, Missouri. It took effect at Aug 20, 2007, 8:30 PM CDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2007, 12:28 PM CDT (17:28 UTC)
- In effect from
- Aug 20, 2007, 8:30 PM CDT
- Expired
- Aug 21, 2007, 9:30 PM CDT
- In force
- 25 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- Minor
County Jasper County, MO
The radar
The Springfield radar (KSGF), 83 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spring River at Carthage (CHTM7).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07185765, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KSGF 201728 FLWSGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1228 PM CDT MON AUG 20 2007 ...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... SPRING RIVER AT CARTHAGE AFFECTING JASPER COUNTY .HEAVY RAINFALL SINCE MIDNIGHT ACROSS THE SPRING RIVER BASIN HAS CAUSED THE SPRING RIVER TO RISE SIGNIFICANT. THREE TO FIVE INCHES OF RAINFALL OCCURRED ACROSS THE RIVER BASIN WITH LOCALLY HIGHER AMOUNTS OF FIVE TO TEN INCHES. THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO MONITOR RIVER CONDITIONS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE) MOC097-210528- /O.NEW.KSGF.FL.W.0039.070821T0117Z-070822T1800Z/ /CHTM7.1.ER.070821T0117Z.070821T0600Z.070821T1800Z.NO/ 1228 PM CDT MON AUG 20 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLOOD WARNING FOR THE SPRING RIVER AT CARTHAGE. * FROM THIS EVENING TO WEDNESDAY AFTERNOON ...OR UNTIL THE WARNING IS CANCELLED. * AT 11:45 AM MONDAY THE STAGE WAS 5.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 11.1 FEET BY AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON. * IMPACT...AT 10.0 FEET...MINOR FLOODING BEGINS AT THE GAGE SITE. IN ADDITION...FLOOD WATERS BEGIN TO IMPACT STATE HIGHWAY 37...EAST OF CARTHAGE...BETWEEN AVILLA AND REEDS. $$ JLT/KTA
6 follow-up statements
000 WGUS83 KSGF 202018 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 318 PM CDT MON AUG 20 2007 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... SPRING RIVER AT CARTHAGE AFFECTING JASPER COUNTY .HEAVY RAINFALL SINCE EARLIER THIS MORNING ACROSS THE SPRING RIVER BASIN HAS CAUSED THE RIVER TO RISE SIGNIFICANT. THREE TO FIVE INCHES OF RAINFALL OCCURRED ACROSS THE RIVER BASIN WITH LOCALLY HIGHER AMOUNTS OF FIVE TO TEN INCHES. DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE) MOC097-211118- /O.EXT.KSGF.FL.W.0039.070821T0136Z-070822T1536Z/ /CHTM7.1.ER.070821T0136Z.070821T0600Z.070821T1536Z.NO/ 318 PM CDT MON AUG 20 2007 THE FLOOD WARNING CONTINUES FOR THE SPRING RIVER AT CARTHAGE. * FROM THIS EVENING TO WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 2:45 PM MONDAY THE STAGE WAS 7.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 11.1 FEET BY AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW LATE MORNING. * IMPACT...AT 10.0 FEET...MINOR FLOODING BEGINS AT THE GAGE SITE. IN ADDITION...FLOOD WATERS BEGIN TO IMPACT STATE HIGHWAY 37... EAST OF CARTHAGE...BETWEEN AVILLA AND REEDS. $$ JLT
000 WGUS83 KSGF 210133 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 833 PM CDT MON AUG 20 2007 ...THE FLOOD WARNING CONTINUES FOR THE SPRING RIVER AT CARTHAGE... SPRING RIVER AT CARTHAGE AFFECTING JASPER COUNTY .HEAVY RAINFALL EARLIER THIS MORNING ACROSS NORTHERN JASPER AND LAWRENCE COUNTIES HAS CAUSED RIVER LEVELS TO RISE. DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE) MOC097-211633- /O.EXT.KSGF.FL.W.0039.070821T0130Z-070823T0000Z/ /CHTM7.2.ER.070820T2349Z.070821T0600Z.070822T0000Z.NO/ 833 PM CDT MON AUG 20 2007 ...FLOOD WARNING IN EFFECT UNITL TUESDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE SPRING RIVER AT CARTHAGE. * FROM THIS EVENING TO TUESDAY EVENING ...OR UNTIL THE WARNING IS CANCELLED. * AT 7:45 PM MONDAY THE STAGE WAS 11.9 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.0 FEET AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EVENING. * IMPACT...AT 14.0 FEET...MODERATE FLOODING BEGINS AT THE GAGE SITE. IN ADDITION, THE LEVEE SYSTEM IS CLOSED DUE TO FLOOD WATERS AFFECTING THE NORTH CENTRAL INDUSTRIAL PART OF CARTHAGE. ALSO, FLOOD WATERS BEGIN TO AFFECT LOW LYING AREAS, AND COUNTY ROADS NORTH AND WEST OF CARTHAGE, ALONG THE SPRING RIVER. IN ADDITION, KELLOGG LAKE PARK IS CLOSED DUE TO FLOOD WATERS. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 13.8 FEET ON OCT 6 1998. $$ CRAMER
000 WGUS83 KSGF 210224 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 924 PM CDT MON AUG 20 2007 ...THE FLOOD WARNING CONTINUES FOR THE SPRING RIVER AT CARTHAGE... SPRING RIVER AT CARTHAGE AFFECTING JASPER COUNTY .HEAVY RAINFALL FROM EARLIER THIS MORNING HAS CAUSED SIGNIFICANT RISES IN RIVER LEVELS. DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE) MOC097-211724- /O.EXT.KSGF.FL.W.0039.000000T0000Z-070823T0105Z/ /CHTM7.2.ER.070820T2349Z.070821T0600Z.070822T0105Z.NO/ 924 PM CDT MON AUG 20 2007 ...FLOOD WARNING EXTENDED UNTIL TUESDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE SPRING RIVER AT CARTHAGE. * UNTIL TUESDAY EVENING ...OR UNTIL THE WARNING IS CANCELLED. * AT 8:45 PM MONDAY THE STAGE WAS 14.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.0 FEET BY AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EVENING. * IMPACT...AT 16.0 FEET...FLOOD WATERS BEGIN TO IMPACT THE RAILROAD TRACKS ON THE NORTH SIDE OF CARTHAGE, ON CIVIL WAR ROAD, AND SOME HOMES IN LOW AREAS ALONG GARRISON STREET, JAVA STREET, PRIMM STREET AND MAIN STREET, NORTH OF THE SPRING RIVER. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 15.0 FEET ON MAY 8 2002. $$ CRAMER
000 WGUS83 KSGF 210710 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 210 AM CDT TUE AUG 21 2007 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... SPRING RIVER AT CARTHAGE AFFECTING JASPER COUNTY .HEAVY RAINFALL FROM MONDAY MORNING HAS CAUSED RIVER LEVELS TO RISE. DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE) MOC097-212210- /O.EXT.KSGF.FL.W.0039.000000T0000Z-070823T0049Z/ /CHTM7.2.ER.070820T2349Z.070821T0330Z.070822T0049Z.NO/ 210 AM CDT TUE AUG 21 2007 THE FLOOD WARNING CONTINUES FOR THE SPRING RIVER AT CARTHAGE. * UNTIL TUESDAY EVENING ...OR UNTIL THE WARNING IS CANCELLED. * AT 1:45 AM TUESDAY THE STAGE WAS 14.9 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. * IMPACT...AT 15.0 FEET...FLOOD WATERS REACH APPROXIMATELY ONE FOOT IN DEPTH ALONG CIVIL WAR ROAD, ALONG THE SPRING RIVER. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 15.0 FEET ON MAY 8 2002. $$
000 WGUS83 KSGF 211504 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1004 AM CDT TUE AUG 21 2007 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... SPRING RIVER AT CARTHAGE AFFECTING JASPER COUNTY .HEAVY RAINFALL MONDAY IN THE SPRING RIVER BASIN HAS CAUSED RIVER LEVELS TO RISE. DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE) MOC097-220604- /O.CON.KSGF.FL.W.0039.000000T0000Z-070823T0049Z/ /CHTM7.2.ER.070820T2349Z.070821T0330Z.070822T0049Z.NO/ 1004 AM CDT TUE AUG 21 2007 THE FLOOD WARNING CONTINUES FOR THE SPRING RIVER AT CARTHAGE. * UNTIL WEDNESDAY EVENING ...OR UNTIL THE WARNING IS CANCELLED. * AT 9:45 AM TUESDAY THE STAGE WAS 13.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. * IMPACT...AT 14.0 FEET...MODERATE FLOODING BEGINS AT THE GAGE SITE. IN ADDITION, THE LEVEE SYSTEM IS CLOSED DUE TO FLOOD WATERS AFFECTING THE NORTH CENTRAL INDUSTRIAL PART OF CARTHAGE. ALSO, FLOOD WATERS BEGIN TO AFFECT LOW LYING AREAS, AND COUNTY ROADS NORTH AND WEST OF CARTHAGE, ALONG THE SPRING RIVER. IN ADDITION, KELLOGG LAKE PARK IS CLOSED DUE TO FLOOD WATERS. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 12.9 FEET ON FEB 25 2001. $$
000 WGUS83 KSGF 220230 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 930 PM CDT TUE AUG 21 2007 ...THE FLOOD WARNING IS CANCELLED FOR THE SPRING RIVER AT CARTHAGE... ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE) MOC097-220300- /O.CAN.KSGF.FL.W.0039.000000T0000Z-070823T0049Z/ /CHTM7.2.ER.070820T2349Z.070821T0330Z.070821T2120Z.NO/ 930 PM CDT TUE AUG 21 2007 THE FLOOD WARNING IS CANCELLED FOR THE SPRING RIVER AT CARTHAGE. * AT 8:45 PM TUESDAY THE STAGE WAS 5.8 FEET. * THE RIVER FELL BELOW FLOOD STAGE AT 4:20 PM TUESDAY. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 4.3 FEET BY THURSDAY MORNING. $$ CRAMER
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Aug 20, 12:10 PM CDT, 18 minutes earlier.
Area forecast discussion, Aug 20, 12:10 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1210 PM CDT MON AUG 20 2007 .UPDATE... AREA OF RAIN CONTINUES TO PUSH OFF TO THE EAST. WITH NO REDEVELOPMENT IN THE WESTERN CWA AND A SHARP CUTOFF ON THE BACK EDGE OF THE PRECIPITATION...HAVE TRIMMED BACK ON POPS FROM WEST TO EAST. DUE TO THE PERSISTENT CLOUD COVER ACROSS THE EASTERN PORTION OF THE CWA...HIGH TEMPERATURES NEEDED TO BE LOWERED A FEW DEGREES AS WELL. BARJENBRUCH/CLAYCOMB && .DISCUSSION... /257 AM CDT MON AUG 20 2007/ MAIN FORECAST CONCERN IS HEAVY RAIN POTENTIAL TODAY AS THE REMNANTS OF ERIN FINALLY LEAVE THE OZARKS. SLIGHT CONCERN FOR TONIGHT WITH A POTENTIAL MCS TRACKING SOUTH AND SOUTHEAST TOWARDS THE OZARKS. ATTENTION THEN TURNS TO TEMPERATURES FOR MIDWEEK AS HIGHS GET BACK INTO THE 90S. WILL THEN LOOK AT A SLIGHT SHIFT IN THE UPPER LEVEL PATTERN AND ITS IMPLICATIONS FOR THE OZARKS LATE THIS WEEK. TODAY...A RECENT BLOSSOM IN RADAR REFLECTIVITIES OVERNIGHT IS LIKELY BEING AIDED BY A POCKET OF ISENTROPIC UPGLIDE OWING TO A 40 TO 45 KNOT LOW LEVEL JET. THIS FEATURE IS EXPECTED TO SLOWLY TRANSLATE NORTHEASTWARD ALONG THE INTERSTATE 44 CORRIDOR EARLY THIS MORNING AND WEAKEN...AS THE UPPER LEVEL WAVE LEFT FROM ERIN SHEARS EAST. THEREFORE THINK THE MAIN HEAVY RAIN THREAT WILL BE EARLY THIS MORNING. TROPICAL AIRMASS AND HIGH FREEZING LEVELS STILL SUPPORT A HEAVY RAIN POTENTIAL THROUGH THE AFTERNOON... JUST WILL NOT BE AS WIDESPREAD. WILL THEREFORE KEEP THE FLASH FLOOD WATCH GOING THROUGH 15Z. DAY SHIFT MAY NEED TO EXTEND THE NORTHEAST PORTION OF THE WATCH...BUT AM NOT GOING TO GET TOO CUTE RIGHT NOW. RAIN WILL COME TO AN END OVER SOUTHEAST KANSAS AND SOUTHWEST MISSOURI BY LATE THIS AFTERNOON AS THE UPPER LEVEL WAVE SHIFTS INTO THE OHIO RIVER VALLEY. DID NOT STRAY TOO FAR FROM MAV TEMPERATURES...BUT DID KNOCK THEM DOWN A BIT OVER CENTRAL MISSOURI WITH THE EXPECTED RAIN AND CLOUD COVER. TONIGHT...SHOULD BE FAIRLY QUIET OVER MOST OF THE OZARKS. COULD SEE A REMAINING SHOWER OR TWO UP TOWARDS VICHY THIS EVENING. A LITTLE BIT OF CONCERN FOR SOME FOG DEVELOPMENT GIVEN THE RECENT RAINFALL. PRESSURE GRADIENTS AT THE SURFACE SHOULD BE TIGHT ENOUGH TO KEEP WINDS IN THE 5 TO 10 KNOT RANGE OVER MOST AREAS...WITH THE ONE EXCEPTION POSSIBLY BEING SOUTH CENTRAL MISSOURI. MAY SEE VISIBILITIES DROP A BIT AFTER MIDNIGHT...BUT NOT THINKING DENSE FOG AT THIS TIME. EYES THEN TURN NORTH AS AN MCS IS EXPECTED TO DEVELOP SOMEWHERE UP IN THE CORN BELT. THIS MCS WOULD LIKELY TRACK SOUTH TO SOUTHEAST AND AFFECT PORTIONS OF NORTHEAST KANSAS AND NORTHWEST MISSOURI LATE TONIGHT. WITH THE LACK OF A DECENT LOW LEVEL JET...NOT SURE IT WILL MAKE IT INTO SOUTHEAST KANSAS AND CENTRAL MISSOURI. PLACED SLIGHT CHANCE POPS TO COVER THIS FOR NOW AND WILL LET LATER SHIFTS CONTINUE TO EVALUATE. TUESDAY THROUGH WEDNESDAY NIGHT...SLOW HEIGHT RISES WILL LEAD TO A WARMING AND DRYING TREND. WILL STILL NEED TO WATCH THE EVOLUTION OF THAT MCS TUESDAY MORNING. VERY WELL POSSIBLE THERE COULD BE SOME KIND OF OUTFLOW BOUNDARIES TO DEAL WITH LATER TUESDAY SOMEWHERE ACROSS CENTRAL MISSOURI. AS OF RIGHT NOW...THINK CAP WILL HOLD AND MOST AREAS WILL BE DRY. HOWEVER...DECENT CONVERGENCE ALONG AN OUTFLOW BOUNDARY MAY BE ENOUGH TO GET SOMETHING GOING. KEPT POPS BELOW 15 PERCENT FOR NOW. OTHERWISE...850 MB TEMPERATURES WARMING INTO THE LOWER 20S CELSIUS SPELL LOWER TO MIDDLE 90S FOR HIGHS. THURSDAY THROUGH SUNDAY...HEIGHTS WILL LOWER ACROSS THE NORTHERN TIER OF STATES. THE PATTERN LOOKS AMPLIFIED ENOUGH TO EVENTUALLY SUPPORT A FRONT MAKING IT DOWN INTO THE OZARKS. TIME FRAME FOR A FRONTAL PASSAGE RIGHT NOW IS SOMETIME ON FRIDAY OR SATURDAY. SLIGHT CHANCE TO CHANCE POPS WERE BRACKETED AROUND THIS PERIOD. TEMPERATURES WILL STAY WARM AHEAD OF THE FRONT WITH HIGHS STILL IN THE LOWER TO MIDDLE 90S THURSDAY AND POSSIBLY FRIDAY. WILL THEN NEED TO SEE WHERE THAT FRONT ENDS UP NEXT WEEKEND TO GET A BETTER HANDLE ON POPS AND TEMPERATURES. SCHAUMANN && .AVIATION... FOR THE 18Z TAF PACKAGE...SYSTEM HAS MOVED OFF AND WEAKENED IN EASTERN MISSOURI LATE THIS MORNING. RADAR SHOWING PRECIP OFF TO THE EAST OF SPRINGFIELD. HAVE SOME LOW MVFR CEILINGS OVER JOPLIN THAT HAS SHOWN SIGNS OF LIFTING AND SHOULD BREAK IN THE NEXT HOUR OR SO. WITH ALL THE MOISTURE ON THE GROUND...NEED TO START THINKING OF POSSIBLY SOME FOG TOMORROW MORNING. MOS GUIDANCE SHOWING WINDS REMAINING STRONG FROM THE SOUTH OVERNIGHT...SO ONLY WENT WITH A SLIGHT REDUCTION IN VISIBILITIES. SHOULD WINDS TAPER OFF EVEN MORE...THEN FOG WILL BE A GREATER THREAT. WILL CONTINUE TO MONITOR CONDITIONS. GCC .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Aug 20, 10:45 AM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1045 AM CDT MON AUG 20 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211545- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1045 AM CDT MON AUG 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS MORNING ACROSS THE MISSOURI OZARKS. THE SHOWERS AND THUNDERSTORMS WILL THEN SLOWLY DIMINISH FROM WEST TO EAST EARLY THIS AFTERNOON. HEAVY RAINFALL AND FLASH FLOODING WILL BE LIKELY THIS MORNING FROM PLEASANT HOPE TO CAMDENTON. FLASH FLOODING WILL BE POSSIBLE ALONG THE REST OF THE INTERSTATE 44 CORRIDOR EARLY THIS MORNING. HEAVY RAINFALL WILL ALSO BE POSSIBLE ACROSS THE REST OF THE MISSOURI OZARKS THROUGHOUT THE DAY. A FEW OF THE STRONGER STORMS MAY ALSO PRODUCE WIND GUSTS TO 60 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. A DECAYING CLUSTER OF THUNDERSTORMS MAY ALSO AFFECT AREAS NORTH OF A FORT SCOTT TO VICHY LINE LATE TONIGHT. WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE FROM THURSDAY THROUGH SUNDAY. THE BEST CHANCE FOR STORMS APPEARS TO BE ON FRIDAY OR SATURDAY AS A COLD FRONT MOVES THROUGH THE REGION. AFTERNOON HEAT INDEX VALUES GREATER THAN 100 DEGREES WILL BE POSSIBLE WEDNESDAY AND THURSDAY ACROSS PORTIONS OF WESTERN AND SOUTH CENTRAL MISSOURI...AS WELL AS EXTREME SOUTHEAST KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
In the hours before
Local storm report, Aug 20, 11:03 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1103 AM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM FLASH FLOOD MARSHFIELD 37.34N 92.91W
08/20/2007 WEBSTER MO EMERGENCY MNGR
FLOOD WATERS HAVE CLOSED HIGHWAY 38, NEAR THE JUNCTION OF
J HIGHWAY. IN ADDITION, ROUTE DD NEAR THE MARSHFIELD HIGH
SCHOOL, AND EVANS ROAD IS CLOSED DUE TO FLOOD WATERS.
&&
JLTLocal storm report, Aug 20, 11:05 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1105 AM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM FLASH FLOOD 2 E MARSHFIELD 37.34N 92.87W
08/20/2007 WEBSTER MO EMERGENCY MNGR
ROUTE DD, EAST OF MARSHFIELD IS CLOSED AS A BRIDGE ALONG
THE OSAGE FORK IS WASHED OUT.
&&
JLTLocal storm report, Aug 20, 11:07 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1107 AM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM FLASH FLOOD 5 S MARSHFIELD 37.27N 92.91W
08/20/2007 WEBSTER MO EMERGENCY MNGR
NEAR THE INTERSECTION OF HIGHWAY A AND FF, SOUTH OF
MARSHFIELD IS CLOSED DUE TO FLOOD WATERS.
&&
JLTLocal storm report, Aug 20, 11:18 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1118 AM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLASH FLOOD AVILLA 37.20N 94.13W
08/20/2007 JASPER MO LAW ENFORCEMENT
ON HIGHWAY 96...WATER WAS 2 FEET DEEP OVER THE ROAD FOR A
LENGTH OF ABOUT 50 YARDS.
0620 AM HEAVY RAIN MILLER 37.21N 93.84W
08/20/2007 M7.25 INCH LAWRENCE MO PUBLIC
7.25 INCHES OF RAIN SINCE MIDNIGHT BY CWIP OBSERVER.
0640 AM FLASH FLOOD MILLER 37.21N 93.84W
08/20/2007 LAWRENCE MO PUBLIC
FLOODING IN THE TOWN OF MILLER. VOLUNTEER OBSERVER IN
MILLER REPORTED 9.40 INCHES SINCE MIDNIGHT.
0656 AM FLASH FLOOD HALLTOWN 37.19N 93.63W
08/20/2007 LAWRENCE MO BROADCAST MEDIA
A REPORT OF 7 INCHES OF RAIN FELL IN HALLTOWN SINCE 10
PM.
0658 AM FLASH FLOOD MILLER 37.21N 93.84W
08/20/2007 LAWRENCE MO BROADCAST MEDIA
A WATER RESCUE WAS IN PROGRESS IN THE TOWN OF MILLER
WHICH HAS RECEIVED OVER 10 INCHES OF RAINFALL SINCE
MIDNIGHT.
0700 AM FLASH FLOOD 2 S PENNSBORO 37.30N 93.83W
08/20/2007 DADE MO LAW ENFORCEMENT
WATER WAS FLOWING OVER HIGHWAY 39 NEAR PENNSBORO. THE
MISSOURI DEPARTMENT OF TRANSPORTATION IS EXPECTED TO
CLOSE THIS ROAD.
0705 AM FLASH FLOOD 3 S MILLER 37.17N 93.84W
08/20/2007 LAWRENCE MO EMERGENCY MNGR
TWO TO THREE FEET OF WATER WAS FLOWING OVER HIGHWAY 39 AT
THE JUNCTION OF HIGHWAY 39 AND HIGHWAY 96 NEAR ALBATROSS.
0710 AM FLASH FLOOD 2 S LOCKWOOD 37.36N 93.95W
08/20/2007 DADE MO LAW ENFORCEMENT
WATER WAS FLOWING OVER PORTIONS OF HIGHWAY 97, SOUTH OF
LOCKWOOD.
0710 AM FLASH FLOOD 5 SSE LOCKWOOD 37.32N 93.92W
08/20/2007 DADE MO LAW ENFORCEMENT
WATER WAS FLOWING OVER COUNTY ROAD NN, 1.5 MILES WEST OF
HIGHWAY 97.
0710 AM FLASH FLOOD 4 S LOCKWOOD 37.33N 93.95W
08/20/2007 DADE MO LAW ENFORCEMENT
WATER WAS FLOWING OVER COUNTY ROAD NN AT THE BORDER OF
DADE AND LAWRENCE COUNTY ON HIGHWAY 97.
0730 AM FLASH FLOOD 5 N EVERTON 37.41N 93.70W
08/20/2007 DADE MO COUNTY OFFICIAL
WATER WAS FLOWING OVER HIGHWAY 160 AT THE JUNCTION OF 160
AND HIGHWAY 245. IN ADDITION, WATER WAS FLOWING OVER
HIGHWAY O, JUST EAST OF THE JUNCTION OF HIGHWAY 160 AND
HIGHWAY O.
0730 AM FLASH FLOOD 3 W EVERTON 37.34N 93.76W
08/20/2007 DADE MO COUNTY OFFICIAL
HIGHWAY K BETWEEN PENNSBORO AND EVERTON IS CLOSED DUE TO
FLOOD WATERS.
0730 AM FLASH FLOOD 1 N GREENFIELD 37.43N 93.84W
08/20/2007 DADE MO COUNTY OFFICIAL
WATER WAS FLOWING OVER HIGHWAY 39 WEST AND NORTH OF
GREENFIELD.
0730 AM HEAVY RAIN 4 SE GREENFIELD 37.37N 93.79W
08/20/2007 M5.00 INCH DADE MO PUBLIC
0840 AM FLASH FLOOD WALNUT GROVE 37.41N 93.55W
08/20/2007 GREENE MO PUBLIC
STREET FLOODING HAS BEEN OBSERVED IN WALNUT GROVE, WITH
SOME OF THE FLOOD WATERS AFFECTING A LOCAL BANK.
0840 AM HEAVY RAIN MILLER 37.21N 93.84W
08/20/2007 M11.94 INCH LAWRENCE MO PUBLIC
A VOLUNTEER WEATHER OBSERVER MEASURED 11.94 INCHES OF
RAINFALL SINCE MIDNIGHT.
0840 AM FLASH FLOOD 1 W EUDORA 37.48N 93.56W
08/20/2007 POLK MO COUNTY OFFICIAL
THE BRIDGE ON HIGHWAY W, NEAR THE JUNCTION OF HIGHWAY 123
AND 215 WEST OF EUDORA IS CLOSED DUE TO FLOOD WATERS OF
TURKEY CREEK.
0900 AM HEAVY RAIN DADEVILLE 37.48N 93.67W
08/20/2007 M9.95 INCH DADE MO CO-OP OBSERVER
TOTAL RAINFALL FOR THE LAST 24 HOURS.
0910 AM FLASH FLOOD 5 NNE LA RUSSELL 37.21N 94.03W
08/20/2007 LAWRENCE MO DEPT OF HIGHWAYS
ROUTE YY, NORTH OF HIGHWAY 96 IN WESTERN LAWRENCE COUNTY
IS CLOSED DUE TO FLOOD WATERS.
0910 AM FLASH FLOOD 4 N LA RUSSELL 37.20N 94.06W
08/20/2007 JASPER MO DEPT OF HIGHWAYS
ROUTE AA NORTH OF HIGHWAY 96 IN WESTERN LAWRENCE COUNTY
IS CLOSED DUE TO FLOOD WATERS.
0910 AM FLASH FLOOD S AVILLA 37.20N 94.13W
08/20/2007 JASPER MO DEPT OF HIGHWAYS
HIGHWAY 37 IS CLOSED SOUTH OF AVILLA DUE TO FLOOD WATERS.
0910 AM FLASH FLOOD 2 S EUDORA 37.45N 93.54W
08/20/2007 POLK MO BROADCAST MEDIA
A WATER RESCUE IS CURRENTLY IN PROGRESS ON HIGHWAY 123,
SOUTH OF EUDORA.
0940 AM FLASH FLOOD BOLIVAR 37.61N 93.41W
08/20/2007 POLK MO EMERGENCY MNGR
SIGNIFICANT STREET FLOODING WAS OCCURRING IN BOLIVAR WITH
ROAD CLOSURES ON OAKLAND AVENUE AND BUFFALO ROAD DUE TO
FLOOD WATERS.
1030 AM FLASH FLOOD 3 SSE DADEVILLE 37.44N 93.65W
08/20/2007 DADE MO DEPT OF HIGHWAYS
ROUTE U IS CLOSED EAST OF HIGHWAY 245 ON LUMLEY BRANCH
DUE TO FLOOD WATERS.
1030 AM FLASH FLOOD 5 NE MILLER 37.27N 93.78W
08/20/2007 LAWRENCE MO DEPT OF HIGHWAYS
ROUTE DD IS CLOSED BETWEEN HIGHWAY 39 AND HIGHWAY M DUE
TO FLOOD WATERS.
1030 AM FLASH FLOOD 6 NE MILLER 37.28N 93.76W
08/20/2007 LAWRENCE MO DEPT OF HIGHWAYS
ROUTE WW IS CLOSED BETWEEN HIGHWAY 39 AND HIGHWAY M,
ALONG THE LAWRENCE, DADE COUNTY LINE DUE TO FLOOD WATERS.
1030 AM FLASH FLOOD 1 S WALNUT GROVE 37.40N 93.55W
08/20/2007 GREENE MO DEPT OF HIGHWAYS
HIGHWAY 123 IS CLOSED SOUTH OF WALNUT GROVE DUE TO FLOOD
WATERS.
1030 AM FLASH FLOOD 2 E WALNUT GROVE 37.41N 93.51W
08/20/2007 GREENE MO DEPT OF HIGHWAYS
ROUTE JJ IS CLOSED NORTH OF ROUTE BB DUE TO FLOOD WATERS.
1030 AM FLASH FLOOD 2 SW WALNUT GROVE 37.39N 93.58W
08/20/2007 GREENE MO DEPT OF HIGHWAYS
ROUTE V IS CLOSED BETWEEN HIGHWAY 160 AND ROUTE BB DUE TO
FLOOD WATERS.
1045 AM FLASH FLOOD 5 S MARSHFIELD 37.27N 92.91W
08/20/2007 WEBSTER MO EMERGENCY MNGR
NEAR THE INTERSECTION OF HIGHWAY A AND FF, SOUTH OF
MARSHFIELD IS CLOSED DUE TO FLOOD WATERS.
1045 AM FLASH FLOOD 2 E MARSHFIELD 37.34N 92.87W
08/20/2007 WEBSTER MO EMERGENCY MNGR
ROUTE DD, EAST OF MARSHFIELD IS CLOSED AS A BRIDGE ALONG
THE OSAGE FORK IS WASHED OUT.
1045 AM FLASH FLOOD MARSHFIELD 37.34N 92.91W
08/20/2007 WEBSTER MO EMERGENCY MNGR
FLOOD WATERS HAVE CLOSED HIGHWAY 38, NEAR THE JUNCTION OF
J HIGHWAY. IN ADDITION, ROUTE DD NEAR THE MARSHFIELD HIGH
SCHOOL, AND EVANS ROAD IS CLOSED DUE TO FLOOD WATERS.
1045 AM FLASH FLOOD 1 S BRIGHTON 37.44N 93.35W
08/20/2007 POLK MO EMERGENCY MNGR
HIGHWAY 13 NEAR THE POLK, GREENE COUNTY LINE IS UNDER
WATER WITH APPROXIMATELY 4-5 FEET OF FLOWING WATER.
&&
JLTLocal storm report, Aug 20, 11:29 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1129 AM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLASH FLOOD PLEASANT HOPE 37.46N 93.27W
08/20/2007 POLK MO COUNTY OFFICIAL
LOCAL OFFICIAL INDICATED THAT ALL ROADS, COUNTY OR MAIN,
LEADING IN OR OUT OF PLEASANT HOPE ARE CLOSED AND
IMPASSABLE.
&&
JLTLocal storm report, Aug 20, 12:26 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1226 PM CDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 AM FLASH FLOOD BUFFALO 37.64N 93.09W
08/20/2007 DALLAS MO LAW ENFORCEMENT
WATER OVER THE ROAD IN CITY OF BUFFALO FROM THE HWY
65/HWY 32 INTERSECTION NORTH TO W MILL. LOW WATER
CROSSING FLOODED BETWEEN ROCKET AND RAINBOW ROAD AND ON
HIGHWAY 73 NORTH OF RAINBOW ROAD. REPORT VIA ESPOTTER
FROM COUNTY 911.
&&
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 2:50 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 25 min |
| Aug 20, 3:05 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Webster | 23 min |
| Aug 20, 3:33 AM CDT | Flash Flood Warning | SGF | Jasper, Lawrence | 6 hr |
| Aug 20, 4:40 AM CDT | Flash Flood Warning | SGF | Greene | 5 hr |
| Aug 20, 5:39 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 36 min |
| Aug 20, 6:18 AM CDT | Flash Flood Warning | SGF | Dade | 4 hr |
| Aug 20, 7:10 AM CDT | Flash Flood Warning | SGF | Polk | 3 hr |
| Aug 20, 7:45 AM CDT | Flash Flood Warning | SGF | Cedar | 3 hr |
| Aug 20, 9:25 AM CDT | Flash Flood Warning | SGF | Cedar, Dade, Dallas, Greene, Jasper, Lawrence and 2 more | 8 hr |
| Aug 20, 11:33 AM CDT | Flash Flood Warning | SGF | Camden, Laclede, Wright | 10 hr |
| Aug 20, 1:31 PM CDT | Flash Flood Warning | SGF | Pulaski, Texas | 8 hr |
| Aug 20, 2:07 PM CDT | Tornado Warning | SGF | Laclede | 38 min |
| Aug 20, 2:37 PM CDT | Tornado Warning | SGF | Texas | 38 min |
| Aug 20, 2:46 PM CDT | Tornado Warning | SGF | Wright | 29 min |
| Aug 20, 3:41 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 79 min |
| Aug 20, 4:00 PM CDT | Flash Flood Warning | SGF | Shannon | 6 hr |
| Aug 20, 4:57 PM CDT | Areal Flood Warning | SGF | Cedar, Dade, Dallas, Greene, Jasper, Lawrence and 2 more | 18 hr |
Nearby
River Flood Warnings in Missouri, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.